MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OSTEONICS UNIV. DISTAL SPACER; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH OSTEONICS UNIV. DISTAL SPACER; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 1067-0010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices listed in this event: catalog: 6942-5-046 description: unitrax modular endo head 46mm, lot: h93drp.Catalog:6942-7-085 description: unitrax c-taper sleeve +10mm, lot: 59311701.Catalog: 6097-0630 description: omnifit eon 127 ,lot: a18ar1.At this time, it cannot be determined which, if any of the reported devices may have caused or contributed to the patient's experience an event regarding infection involving an other hip spacer was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports, pathology reports including the strain of infection identified as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to possible infection.A unitrax 46mm endoprosthesis head unit and unitrax c-taper sleeve were swapped for devices of the same catalog numbers.As reported by rep: "explants are being retained by the facility.

Brand Name
OSTEONICS UNIV. DISTAL SPACER
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8258377
Report Number0002249697-2019-00226
Device Sequence Number1960211
Product Code JDI
UDI-Device Identifier07613327013801
UDI-Public07613327013801
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K914406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number1067-0010
Device Lot NumberKN07YT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient Weight61